Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
123 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Could a body acne on butt be folliculitis ?

I have what looks like body acne on my butt. Dr. said (looked briefly at one) that it was folliculitis, but why all over my bottom? Some on my back too, not as bad. It's out of no where. Not sure why. I'm clean, shower every day. Could it be acne? As my periods are off lately. They checked my hormone levels, they are fine. I am anemic.
Mon, 16 Dec 2013
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,   ,  
Dermatologist 's  Response
Hello,
Thank you for posting your query on HCM.
Since you have not mentioned relevant history like age, duration of condition, use of medications(oral and creams)/cosmetics/alternative medicines etc it is difficult to reach definitive diagnosis without proper examination.
From your description, the most probable condition you may be suffering from is acne vulgaris (pimples)/acneiform eruptions which can occur at any sites of your body including your buttocks.
Acne/Acneiform eruption is common condition due to inflammation of your oil-producing glands(sebaceous glands) and pretty amenable to treatment.
Firstly, avoid any ayurvedic/homeopathic medicines/powders if your currently on them.
Avoid use of talcum powder and moisturizers in those areas.
Secondly, start taking oral antibiotics like Doxycycline/Azithromycin and solution containing clindamycin twice a day and a gel containing benzoyl peroxide /adapalene at bedtime.
You may also add a soap/ containing tea-tree oil or benzoyl peroxide.
Hope this will take care of your problems.
Wish you best of health.
Take care
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I m a 27 year old female with large pimples all over on my back, lower, upper, shoulders and small ones on chest. For the last three years I seem...

Recent questions on  Azithromycin

doctor1 MD

I caught gonorrhea of the urethra in December. I was treated for both chlamydia and gonorrhea at the same time. Then I came back because the...

doctor1 MD

I am having some gynecologic issues. I have a semi burning sensation in the vaginal area. or rather the tract thru which i pass urine.I had seen a...

doctor1 MD

Hi there, I was been treated azithromycin for Chlamydia infection like 6 days ago Now, I m seeing some symptoms like some pain in lower abnormal,...

doctor1 MD

Throat pain If i eat a normal food, feeling spicy while swallowing. Pain during drinking water as well. This is happening from 1 week.

doctor1 MD

Took Prednisone & Azithromycin in early November for acute bronchitis . X-ray to r/o pneumonia vs bronchitis. NP couldn't hear breath sounds in...

doctor1 MD

I just had a tooth pulled today and my dentist prescribed taking Azithromycin 250mg. He also removed the crown next to it. My family only believes...